Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Spokane, WA

July 19, 2007Bonner County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jul 19, 2007, 2:00 AM PDT for Bonner County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 2:00 AM PDT (09:00 UTC)
Expired
Jul 19, 2007, 2:30 AM PDT
In force
30 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Bonner County, ID

The radar

The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 190900
SVROTX
IDC017-190930-
/O.NEW.KOTX.SV.W.0015.070719T0900Z-070719T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
200 AM PDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BONNER COUNTY IN THE PANHANDLE OF IDAHO...
    THIS INCLUDES THE CITIES OF...SANDPOINT...PRIEST RIVER...

* UNTIL 230 AM PDT

* AT 157 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES SOUTHEAST OF PRIEST RIVER...OR ABOUT 13 MILES NORTHEAST OF
  RATHDRUM...AND MOVING NORTH AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PRIEST RIVER AND CLARK FORK BY 210 AM PDT...
   DOVER...SANDPOINT AND EAST HOPE BY 215 AM PDT...
   PONDERAY AND KOOTENAI BY 220 AM PDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4862 11680 4849 11678 4850 11607 4804 11620
      4807 11624 4802 11633 4790 11634 4790 11649
      4801 11651 4798 11690 4801 11699 4864 11695

$$

FRIES
2 follow-up statements
000 
WWUS56 KOTX 190920
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
220 AM PDT THU JUL 19 2007

IDC017-190930-
/O.CON.KOTX.SV.W.0015.000000T0000Z-070719T0930Z/
BONNER ID-
220 AM PDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM PDT
FOR BONNER COUNTY...

AT 215 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF SANDPOINT...MOVING NORTH AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL BONNER COUNTY AT 230 AM PDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4862 11682 4848 11680 4847 11608 4804 11620
      4807 11624 4802 11633 4790 11634 4790 11649
      4801 11651 4798 11690 4801 11699 4864 11695

$$

FRIES
000 
WWUS56 KOTX 190934
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
233 AM PDT THU JUL 19 2007

IDC017-190943-
/O.EXP.KOTX.SV.W.0015.000000T0000Z-070719T0930Z/
BONNER ID-
233 AM PDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR BONNER COUNTY EXPIRES AT 230
AM PDT...

THE THUNDERSTORM THAT CAUSED THE ISSUANCE OF A SEVERE THUNDERSTORM 
WARNING FOR BONNER COUNTY HAS MOVED NORTH OF THE COUNTY AND WEAKENED 
BELOW SEVERE LEVELS.

LAT...LON 4862 11682 4848 11680 4847 11608 4804 11620
      4807 11624 4802 11633 4790 11634 4790 11649
      4801 11651 4798 11690 4801 11699 4864 11695

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:40 PM PDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 18, 10:40 PM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1040 PM PDT WED JUL 18 2007

.SYNOPSIS...AN UNSEASONABLY VIGOROUS UPPER LEVEL SYSTEM WILL BRING
CLOUDS AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
INLAND NORTHWEST TONIGHT AND TOMORROW. COOLER TEMPERATURES AND BREEZY
CONDITION WILL ARRIVE TONIGHT WITH THE PASSAGE OF A COLD FRONT.

&&

.DISCUSSION...
REST OF TONIGHT AND THURSDAY...THE PROSPECT FOR SEVERE WEATHER
ACROSS THE REGION HAS ENDED FOR AT LEAST THE REST OF THIS EVENING.
RADAR AND SATELLITE SUGGESTS THE MAIN TROUGH BAROCLINIC REGION
WHICH BROUGHT SIGNIFICANT PRECIPITATION TO THE WESTERN REACHES OF
THE FORECAST AREA TODAY...IS SLIPPING EASTWARD AND REDEVELOPING
INTO A SHIELD OF LIGHT AND MORE WIDESPREAD FRONTAL
PRECIPITATION...WITH A FEW STRAY EMBEDDED THUNDERSTORMS POSSIBLE.
LATEST MODELS SUGGEST SIGNIFICANT MID LEVEL FRONTOGENESIS WILL
DEVELOP OVERNIGHT OVER THE EASTERN REACHES OF WASHINGTON. WITH
WELL OVER 1 INCH OF PRECIPITABLE WATER OVER THE REGION...AND
SURFACE DEW POINTS IN THE 50S IT WILL NOT TAKE A LOT OF FORCING TO
ALLOW THIS MOISTURE TO ENHANCE INTO WIDESPREAD LIGHT RAIN SHOWERS
OVERNIGHT AND THURSDAY MORNING AS THIS BAROCLINIC REGION SLOWLY
PASSES THROUGH THE REGION. THUS SOME WELCOME RELIEF FROM THE DRY
AND HOT CONDITIONS IS AT HAND WITH HIGH CONFIDENCE OF
WIDESPREAD...BUT LIGHT AMOUNTS...OF RAIN ACROSS THE EASTERN THIRD
OF WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND THURSDAY
MORNING. THURSDAYS EXPECTED HIGHS AROUND 10 DEGREES COOLER THAN
TODAY STILL LOOKS PLAUSIBLE WITH AN AIR MASS EXCHANGE IN PROGRESS
TONIGHT. /FUGAZZI

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED OVER THE REGION THROUGH 06Z FRIDAY. A
BROAD AND SLOW MOVING FRONTAL REGION WILL BRING WIDESPREAD VFR
CEILING SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS EAST OF A LINE
FROM KOMK TO KPSC THROUGH 18Z THURSDAY. AFTER 18Z SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS EXPECTED MAINLY OVER THE MOUNTAINS NORTH
AND EAST OF THE COLUMBIA BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        62  79  56  84  59  86 /  60  60  10  10  10  10
COEUR DALENE  61  81  52  85  57  86 /  40  60  10  10  10  10
PULLMAN        56  79  50  84  54  85 /  50  60  10  10  10  10
LEWISTON       67  88  60  93  64  94 /  30  60  10  10  10  10
COLVILLE       61  76  52  86  55  89 /  60  60  10  20  10  10
SANDPOINT      63  79  53  83  55  85 /  40  60  10  10  10  10
KELLOGG        59  84  54  86  57  88 /  30  60  10  10  10  10
MOSES LAKE     63  84  58  85  60  91 /  50  20  10  10  10  10
WENATCHEE      63  84  61  82  63  87 /  30  20  10  20  10  10
OMAK           63  85  55  83  58  90 /  50  20  10  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 18, 10:08 PM PDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1008 PM PDT WED JUL 18 2007

IDZ001>004-026-027-WAZ031>038-041>044-200515-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1008 PM PDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:21 AM PDTSevere Thunderstorm WarningOTXBenewah, Kootenai39 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.